MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT

GLOBUS MEDICAL, INC. EXCELSIUS GPS; ROBOT, SURGICAL, NAVIGATION UNIT
Model Number 6143.1001
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Spinal Column Injury (2081)
Date of Event 04/10/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that an implant at l4-r was misplaced laterally during an intra-operative procedure.An investigation into the case revealed that the root cause was that the intra-operative ct was acquired with an out-of-calibration e3d system.After a site visit by a globus medical field service representative, further discussions revealed that the e3d was out of calibration.This can lead to registration shift and navigational accuracy issues when placing implants.Ultimately, the user opted to replace the misplaced implant and no adverse effect to the patient was reported.This evaluation has been completed via associated case logs and there are no associated work order or part returns.The severity observed did not exceed the anticipated severity.The observed overall risk level is low, which matches the observed anticipated risk level; therefore, the overall risk of the system has been maintained and there is no further investigation required.
 
Event or Problem Description
It was reported that during a surgery with an excelsius gps there was an issue, beginning with verification.We verified all instruments and when we went to use the system had lost verification of the high speed drill.The system has previously lost verification of this instrument, and the end effector.No matter what though, the projections of the instruments never seem to match up to the trajectory of the end effector.We have explained the inherent noise associated with spheres, but its hard to tell the surgeon to trust a trajectory when the screws are missing.Which leads to our next issue, though the bit and tap looked pretty accurate (not 100% and had to adjust the array), the screw missed lateral and we had to remove.She resettled her offset again, and placed the screw by hand and we think its good.

Brand Name
EXCELSIUS GPS
Common Device Name
ROBOT, SURGICAL, NAVIGATION UNIT
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key25082105
Report Number3004142400-2026-00090
Device Sequence Number18774690
Product Code OLO
UDI-Device Identifier00889095481297
UDI-Public00889095481297
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171651
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6143.1001
Device Lot NumberGPS-0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown